MAUDE Adverse Event Report: ZIMMER BIOMET, INC. DISTAL FEMORAL XT COMPONENT SIZE B RIGHT USE WITH POLYETHYLENE; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. DISTAL FEMORAL XT COMPONENT SIZE B RIGHT USE WITH POLYETHYLENE; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Fall (1848)
Date of Event 07/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a knee revision approximately 11 months post implantation due to fracture of the femoral component.Subsequently, the patient underwent an additional revision approximately 12 months later due to a fall and fracture of the femoral component.
 
Additional Manufacturer Narrative
Visual examination of the returned product identified signs of use.The tines are fractured.The device was submitted for further analysis.Analysis determined that the fracture might be due to overload.The dhr was reviewed and no discrepancies were found.A definitive root cause cannot be determined.Per package insert, a fracture is a known adverse effect of the system.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
DISTAL FEMORAL XT COMPONENT SIZE B RIGHT USE WITH POLYETHYLENE
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10308460
Report Number0001822565-2020-02642
Device Sequence Number2261168
Product Code KRO
UDI-Device Identifier00889024195936
UDI-Public(01)00889024195936(17)290228(10)64243479
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K150028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00585004202
Device Lot Number64243479
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/06/2020
Supplement Date Received by Manufacturer12/08/2020
Initial Report FDA Received Date07/22/2020
Supplement Report FDA Received Date12/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight84